Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 28, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 5, 2011, 3:53 AM MDT. It took effect at Oct 5, 2011, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:53 AM MDT (09:53 UTC)
- In effect from
- Oct 5, 2011, 11:00 AM MDT
- Expired
- Oct 5, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS75 KPIH 050953 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MDT WED OCT 5 2011 ...STRONG SOUTH WINDS FROM RAFT RIVER TO BLACKFOOT THIS AFTERNOON... .STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON FROM RAFT RIVER TO BLACKFOOT AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS UP TO 40 MPH ARE POSSIBLE ALONG THE FOOT HILLS AND INTERSTATE 86 AND INTERSTATE 15 THROUGH POCATELLO AND BLACKFOOT. WINDS WILL DIMINISH AFTER SUNSET. IDZ022-023-060200- /O.NEW.KPIH.WI.Y.0028.111005T1700Z-111006T0200Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 353 AM MDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...FROM 11 AM TO 8 PM MDT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...SOUTH CENTRAL AND CARIBOU HIGHLANDS FROM THE INTERSTATE 84 AND 86 INTERCHANGE TO MCCAMMON. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-060200- /O.NEW.KPIH.WI.Y.0028.111005T1700Z-111006T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 353 AM MDT WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * TIMING...FROM 11 AM TO 8 PM MDT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...FROM THE INTERSTATE 84 AND 86 INTERCHANGE TO BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
045 WWUS75 KPIH 052009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT WED OCT 5 2011 IDZ022-023-060200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 209 PM MDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...UNTIL 8 PM MDT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...SOUTH CENTRAL AND CARIBOU HIGHLANDS FROM THE INTERSTATE 84 AND 86 INTERCHANGE TO MCCAMMON. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-060200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 209 PM MDT WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...UNTIL 8 PM MDT. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...FROM THE INTERSTATE 84 AND 86 INTERCHANGE TO BLACKFOOT. * IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO STRONG GUSTY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
300 WWUS75 KPIH 060158 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 758 PM MDT WED OCT 5 2011 IDZ022-023-060300- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/ SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 758 PM MDT WED OCT 5 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS ARE EXPECTED TO WEAKEN OVERNIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ IDZ021-060300- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-111006T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 758 PM MDT WED OCT 5 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS ARE EXPECTED TO WEAKEN OVERNIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:45 AM MDT, 8 minutes earlier.
Area forecast discussion, Oct 5, 3:45 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MDT WED OCT 5 2011 .DISCUSSION...WV IMAGERY SHOWS A DEEP UPPER LEVEL LOW JUST OFF THE WASHINGTON COAST WITH A COLD FRONT STARTING TO MOVE ON SHORE OVER WASHINGTON...OREGON AND NORTHERN CALIFORNIA. AMPLE MOISTURE IS MOVING ACROSS OUR AREA AHEAD OF THIS COLD FRONT. RADAR IMAGERY SHOWS SCATTERED TO NUMEROUS SHOWERS OVER THE WESTERN CENTRAL MOUNTAINS AND ISOLATED SHOWERS ACROSS THE REST OF OUR AREA. EXPECT THESE SHOWERS TO PROGRESS EAST ACROSS OUR AREA TODAY AS THE FRONT MOVES INTO OUR AREA. EXPECT FRONTAL PASSAGE BY LATE AFTERNOON ACROSS OUR WESTERN BORDERS AND BY MIDNIGHT ON OUR EASTERN BORDERS. EXPECT STRONG SOUTHERLY WINDS AHEAD OF THE FRONT. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR ZONES 21 TO 23. ALONG WITH NUMEROUS SHOWERS TODAY EXPECT ISOLATED THUNDERSTORMS ACROSS THE AREA. WRAP AROUND MOISTURE WILL CONTINUE TO IMPACT OUR AREA THROUGH FRIDAY MORNING. SNOW LEVELS WILL START OUT TODAY AROUND 8500 FT AND DROP TO NEAR 6000 FT BY TOMORROW MORNING. EXPECT 5 TO 8 INCHES OF SNOW ABOVE 8000 FT AND 1 TO 3 INCHES AS LOW AS 6000 FT. EXPECT 1 TO 2 INCHES OF PRECIPITATION AT HIGHER ELEVATIONS AND 1/4 INCH TO 3/4 INCH AT LOWER ELEVATIONS TODAY THROUGH FRIDAY. EXPECT GRADUAL DRYING AND WARMING FRIDAY AND SATURDAY AS THE SYSTEM PULLS AWAY AND UPPER LEVEL RIDGING MOVES IN ACROSS THE AREA. MODELS CONTINUE TO SHOW ANOTHER SYSTEM IMPACTING OUR AREA SUNDAY INTO EARLY NEXT WEEK WITH ISOLATED TO SCATTERED SHOWERS MAINLY OVER HIGHER TERRAIN. LOOK FOR COOLER THAN NORMAL TEMPERATURES THE REMAINDER OF THIS WEEK BECOMING NEAR NORMAL THIS WEEKEND THROUGH EARLY NEXT WEEK. WYATT && .AVIATION...SURFACE COLD FRONT ASSOCIATED WITH LOW MOVING INLAND EXPECTED TO REACH KBYI 23Z AND KPIH BY 01Z. STRONG SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH EXPECTED ON THE RIDGE TOPS AND FOOT HILLS OF THE SOUTH CENTRAL HIGHLANDS 18-02Z...AFFECTS AREAS AROUND KPIH. KSUN MVR THE NEXT 24-36 HOURS. MVFR CEILINGS EXPECTED TO DEVELOP 03-04Z AT KBYI...KPIH AND KIDA BEHIND THE FRONT. RS && .FIRE WEATHER...HIGHS 10-15 DEGREES COLDER WITH NUMEROUS RAIN SHOWERS IN THE CENTRAL MOUNTAINS THIS MORNING MOVING EASTWARD THIS AFTERNOON AND NIGHT. SURFACE COLD FRONT TO REACH BURLEY 1700 AND POCATELLO 1900. SOUTHERLY WIND GUSTS TO 40 MPH AHEAD OF THE FRONT ON RIDGE TOPS AND FOOT HILLS IN THE SOUTH CENTRAL HIGHLANDS FROM THE I84/I86 INTERCHANGE TO BLACKFOOT. SNOW LEVEL LOWERS TO NEAR 8200 FEET THIS AFTERNOON AND POSSIBLY 6500 FEET THURSDAY. CENTER OF LOW WILL BE NEAR GREAT SALT LAKE THURSDAY MORNING TRACKING TO CENTRAL WYOMING BY FRIDAY MORNING. PRECIPITATION WILL NOT CLEAR THE EASTERN HIGHLANDS UNTIL FRIDAY NIGHT. HIGHER ELEVATIONS FROM THE CENTRAL MOUNTAINS TO THE WYOMING STATE LINE COULD SEE .75 TO 1.5 INCH LIQUID EQUIVALENT OVER 36 TO 48 HOURS. ABOVE 8500 FEET SNOW MAY ACCUMULATE A HALF FOOT OVER THREE DAYS...GROUND TEMPERATURES ARE WARM WHICH SHOULD CAUSE SOME MELTING. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING IDZ021-023. &&
Hazardous weather outlook, Oct 4, 5:37 AM MDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 537 AM MDT TUE OCT 4 2011 IDZ017>025-031-032-051145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 537 AM MDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC WEATHER STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. LOOK FOR WIDESPREAD PRECIPITATION WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE EASTERN HIGHLANDS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 413. IN ADDITION TO CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE PARTICULARLY ACROSS THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT WEATHER CHANGE CAN BE EXPECTED ON WEDNESDAY WHEN A STRONG...SLOW MOVING...PACIFIC STORM SYSTEM MOVES THROUGH OUR AREA. LOOK FOR MUCH COOLER WEATHER AS WELL AS SIGNIFICANT PRECIPITATION ACROSS THE AREA WITH A FOOT OF SNOW POSSIBLE ABOVE 8000 FT AGL WEDNESDAY THROUGH FRIDAY. LOCALIZED FLASH FLOODING PARTICULARLY IN RECENTLY BURNED AREAS CAN NOT BE RULED OUT AT THIS POINT. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.